MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CHECK-POINTS (CPO); MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CHECK-POINTS (CPO); MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT
Catalog Number 445262
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: poc a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd max¿ cpo, a false positive ndm patient result was obtained.Sample tested positive for the ndm target, although the pcr curve does not show a clear sigmoid shape and the ct is very high.Sample tested negative for the oxa48 and vim/imp targets, while the amplification curves show a clear sigmoid shape and a ct of around 35.Sample was then cultured, which confirmed the positive result for ndm and the negative results for oxa-48 and vim/imp.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using bd max¿ cpo (ref.445262) kit lot 4353394 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Review of the manufacturing records of bd max¿ cpo indicated that lot 4353394 was manufactured according to specifications and met performance requirements.Customer complained about a positive result obtained for the ndm target with the bd max¿ cpo kit lot 4353394.According to the customer, this target did not have a sigmoidal pcr curve, while the oxa48 and the vim/imp targets showed sigmoidal pcr curves but obtained negative results.Culture of the sample confirmed the positive result for the ndm target and negative result for oxa48 and vim/imp targets, and no false result was obtained.Customer provided a picture of their bd max¿ instrument screen for investigation.Limited pcr curves adjudication from the picture revealed late and low, but true amplification that reached the threshold to give a positive result in the cy5 channel (ndm target), and late amplification with ct values too late to be considered positive for oxa48 and vim/imp targets.A positive result for the ndm target and negative results for the oxa48 and vim/imp targets are the expected results in such condition.The specific cutoff values for this assay are proprietary information that cannot be shared with the customer.As stated in the instruction for use, the bd max¿ system provides qualitative results.Any reported ct value or displayed curve should only be used for the purpose of laboratory quality control trending, research, and public health reporting.The ct score/curve shall not be used to overrule or change the reported test results.Instrument and assay shall be used in the manner consistent with applicable labeling.Based on the investigation and information provided, no false result was obtained, there was no issue with the customer results.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ cpo kit lot 4353394.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD MAX¿ CHECK-POINTS (CPO)
Common Device Name
MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22678013
Report Number3007420875-2025-00121
Device Sequence Number18429118
Product Code OOI
UDI-Device Identifier00382904452629
UDI-Public(01)00382904452629(11)241218(17)260101(10)4353394
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/01/2026
Device Catalogue Number445262
Device Lot Number4353394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown